68113members
358477posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Weight gain, help.

3 REPLIES 3
Highlighted
Member

Re: Weight gain, help.

Hi, I finished my chemo end of August 2014, I had 4 FEC and 4 Taxotere. I was ok on the first 4 but the taxotere came with lots more steroids and in 12 weeks I had but on 1 stone, I was so upset about it coz I am normally fit and healthy. I am now 3 months post chemo and I have lost 7 lbs it came off without exercise other than brisk 3 mile walk every other day. So please don't be upset once you finish the steroids it will come off I had 2nd lot of surgery 12 September so I wasn't able to exercise and am hoping to start next week.
Highlighted
Member

Re: Weight gain, help.

Hi Samntha
I know its hard to lose weight being on steriods but if you can make up a snacky veg bowl of your fav things and also a fruit salad bowl, you can snack on this inbetween main meals this should help you to control the hunger for food.
I completely understand the effects of the steriods, if you can do sit in a chair excersizes this will help you, ive had bilateral mastectomy so most of my excersizes are gentle you can find gentle excersizes either on you tube or some websites. Praying you are recovering well and soon you will be back up on your feet xx
Highlighted
Member

Re: Weight gain, help.

Just checked in to the forum to see what's occuring and can't understand why you haven't had any replies!

 

Check out this page on the British Heart Foundation website that gives details of their healthy eating diet.

 

http://www.bhf.org.uk/heart-health/prevention/healthy-eating.aspx

 

I went to see my GP after I finished my treatment as I knew I needed to lose about 3 and a half stone before my surgeon will consider performing reconstruction surgery on me next year, and he referred me to a dietician who told me to stick to this diet. I have steadily lost 1-2lb every week since July and have now lost 2 and a half stone, so only have one more stone to go.

 

It's a way of life, more than a "fad" diet. I haven't felt this good in years!

 

Good luck - you've been through so much - you can do this! Heart

Highlighted
Member

Weight gain, help.

I know that this is a tad less important than other issues, but I am struggling with the weight gain. ( put on six kilos, and hate it being bald too!
I am due to have my last chemo in abt three weeks ( whoopee) but these steroids make me so hungry. I have intermittent nausea too, so can easily not eat too, but def putting on weight around the tummy! Couldn't fit into a dress this morning!
Generally too sick at the moment to do exercise excersise, but keen to start soon.
Anyway guidance and ideas on diet and exercise in about three weeks!